Alert archive / Washington / Wind Advisories in 2007
Wind Advisory 29, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 12, 2007, 7:18 PM PST for 4 counties in Washington. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2007, 7:18 PM PST (03:18 UTC)
- Expired
- Nov 12, 2007, 10:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Pendleton, OR
Counties Benton County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 73 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.3 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 116 kt
- 0-1 km storm-relative helicity
- 471 m²/s²
- 0-3 km storm-relative helicity
- 512 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 130318 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 718 PM PST MON NOV 12 2007 WAZ028-130600- /O.CAN.KPDT.HW.W.0005.000000T0000Z-071113T0600Z/ /O.NEW.KPDT.WI.Y.0029.071113T0318Z-071113T0600Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 718 PM PST MON NOV 12 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELED. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED...MAINLY AROUND THE HANFORD AREA. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ044-501>503-506-WAZ029-030-130430- /O.CAN.KPDT.HW.W.0005.000000T0000Z-071113T0600Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-OCHOCO-JOHN DAY HIGHLANDS- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... HEPPNER...PENDLETON...MEACHAM...TOLLGATE...UKIAH...LONG CREEK... MITCHELL...SENECA...DAYTON...WAITSBURG...WALLA WALLA 718 PM PST MON NOV 12 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELED THE HIGH WIND WARNING. WINDS HAVE DECREASED ACROSS THE AREA. SOUTHWEST WINDS OF 30 TO 40 MPH ARE STILL POSSIBLE OVER THE MOUNTAINS. $$ ORZ042-043-504-505-WAZ027-130430- /O.CAN.KPDT.WI.Y.0028.000000T0000Z-071113T0600Z/ NORTH CENTRAL OREGON-CENTRAL OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- YAKIMA VALLEY- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...BEND... LA PINE...PRINEVILLE...REDMOND...CONDON...FOSSIL...SPRAY... JOHN DAY...MONUMENT...DAYVILLE...SUNNYSIDE...YAKIMA 718 PM PST MON NOV 12 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELED THE WIND ADVISORY. WINDS HAVE DECREASED ACROSS THE AREA. $$ ORZ049-050-130600- /O.CON.KPDT.HW.W.0005.000000T0000Z-071113T0600Z/ GRANDE RONDE VALLEY-WALLOWA COUNTY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION... ENTERPRISE...JOSEPH...WALLOWA 718 PM PST MON NOV 12 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. VERY WINDY CONDITIONS WILL CONTINUE IN THE GRANDE RONDE VALLEY AND WALLOWA COUNTY TODAY. SOUTH WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE EXPECTED IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY THROUGH THIS EVENING. SOUTHEAST TO SOUTH WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH WILL OCCUR IN WALLOWA COUNTY. THESE WINDS WILL BECOME SOUTHWEST BEHIND THE COLD FRONT THIS EVENING. WIND GUSTS AS HIGH AS 100 MPH ARE POSSIBLE ON HIGH RIDGES. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
1 follow-up statement
000 WWUS76 KPDT 130542 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 942 PM PST MON NOV 12 2007 ORZ049-050-130645- /O.EXP.KPDT.HW.W.0005.000000T0000Z-071113T0600Z/ GRANDE RONDE VALLEY-WALLOWA COUNTY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION... ENTERPRISE...JOSEPH...WALLOWA 942 PM PST MON NOV 12 2007 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS HAVE DECREASED OVER THE AREA. $$ WAZ028-130645- /O.EXP.KPDT.WI.Y.0029.000000T0000Z-071113T0600Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 942 PM PST MON NOV 12 2007 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS HAVE DECREASED OVER THE AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 12, 2:30 PM PST, 4 hours 48 minutes earlier.
Area forecast discussion, Nov 12, 2:30 PM PST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
230 PM PST MON NOV 12 2007
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT....STRONG STORM SYSTEM
CONTINUES TO MOVE ACROSS SOUTHERN BRITISH COLUMBIA AND THE PACIFIC
NORTHWEST THIS AFTERNOON. THE SYSTEM/S WARM FRONT HAS MOVED EAST
INTO IDAHO WHILE THE COLD FRONT IS JUST NOW REACHING THE CENTRAL
WASHINGTON CASCADES. WINDS CONTINUE TO BE STRONG AT MANY LOCATIONS
WITHIN THE WARM SECTOR BEHIND THE WARM FRONT DUE TO GOOD MIXING
BEHIND THIS FRONT. A NUMBER OF WIND ADVISORIES AND HIGH WIND
WARNINGS REMAIN IN EFFECT FOR THIS AFTERNOON AND EVENING. WINDS
SHOULD STAY UP BEFORE AND THEN FOR A COUPLE OF HOURS AFTER THE COLD
FRONT MOVES THROUGH...THEN THEY SHOULD BEGIN TO LAY DOWN DUE TO
WEAKENING PRESSURE GRADIENTS AND WINDS ALOFT. PATCHES OF BLOWING
DUST WILL BE POSSIBLE IN THE COLUMBIA BASIN LATE THIS AFTERNOON AND
THIS EVENING. VISIBILITIES MAY LOCALLY BE REDUCED TO LESS THAN 1
MILE BY THE BLOWING DUST. SNOW LEVELS WILL LOWER OVERNIGHT TO 2000
FEET OVER CENTRAL WASHINGTON...TO NEAR 4000 FEET OVER NORTHERN
OREGON AND 5000 FEET OVER CENTRAL OREGON. COULD SEE SOME LIGHT SNOW
ACCUMULATIONS OF 2 TO 4 INCHES IN THE BLUE AND WALLOWA MOUNTAINS AT
AND ABOVE 5000 FEET BY TUESDAY MORNING. THE COLD FRONT LOOKS TO
SLOWLY SAG SOUTH ACROSS EASTERN OREGON TUESDAY AND TUESDAY NIGHT. AS
A RESULT SHOULD SEE DECREASING CHANCES OF PRECIP THROUGH THE DAY
TUESDAY. ANOTHER PACIFIC STORM SYSTEM WILL APPROACH THE PACNW FROM
LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THIS SYSTEM WILL CAUSE
THE CURRENT COLD FRONT TO LIFT BACK NORTH ACROSS THE AREA AS A WARM
FRONT. THIS WILL RESULT IN CHANCES OF PRECIP TO RETURN TO THE AREA
WITH THE BEST CHANCES ALONG THE EAST SLOPES OF THE OREGON AND
WASHINGTON CASCADES. 90
.LONG TERM...THURSDAY THROUGH MONDAY...A BROAD UPPER LEVEL LOW WILL
REMAIN POSITIONED IN THE GULF OF ALASKA DURING THE EXTENDED PERIOD.
THIS WILL LEAVE THE PACIFIC NORTHWEST UNDER A WESTERLY FLOW WITH
PERIODIC RAIN BROUGHT BY FAST MOVING WEATHER SYSTEMS. TIMING OF
SYSTEMS THIS FAR OUT IS DIFFICULT SO HAVE PLACED THE EXTENDED UNDER
A BROADBRUSH CHANCE OF PRECIPITATION THROUGHOUT THE EXTENDED.
&&
.AVIATION...MAIN AVIATION CONCERN WILL BE THE WIND BOTH AT THE
SURFACE AND ALOFT THROUGH THIS EVENING. SURFACE WINDS OF 25 TO 35
KTS WINDS WILL BE COMMON IN MAIN AREAS WITH WINDS ALOFT REACHING 35
TO 50 KTS. WIND ADVISORY AND OR WARNINGS HAVE BEEN ISSUED FOR FOR
ALL ZONES THAT CONTAIN TAF SITES IN THE FORECAST AREA EXCEPT FOR
KDLS. THESE WINDS WILL DECREASING OVERNIGHT. CEILINGS AND
VISIBILITIES WILL REMAIN VFR CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 39 55 33 46 / 70 0 0 20
ALW 43 56 34 46 / 70 0 0 20
PSC 36 55 31 48 / 20 0 0 20
YKM 28 51 27 45 / 10 0 0 30
HRI 37 55 31 47 / 30 0 0 20
ELN 31 49 25 41 / 20 0 0 40
RDM 34 48 30 50 / 50 40 30 30
LGD 39 46 28 46 / 60 30 0 20
GCD 37 48 28 49 / 50 50 20 20
DLS 42 52 34 45 / 40 10 10 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR ORZ049-050-
501>503-506.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ042>044-504-
505.
WA...HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR WAZ029-030.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR WAZ027-028.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/91/91Hazardous weather outlook, Nov 12, 12:50 PM PST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
1250 PM PST MON NOV 12 2007
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-131215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-1250 P AM PST
1250 PM PST MON NOV 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
STRONG WIND
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON,
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
NORTHWEST BLUE MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL
OREGON, LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY,
WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON,
NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN
DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
A STRONG WEATHER SYSTEM WILL IMPACT THE AREA TODAY AND TONIGHT. A
WARM FRONT WILL BRING WINDY CONDITIONS AND A CHANCE OF PRECIPITATION
DURING THE DAY. STRONG WINDS ALOFT WILL MIX DOWN...BRINGING 30 TO 50
MPH WIND WITH GUSTS TO 65 MPH TO YAKIMA VALLEY, LOWER COLUMBIA BASIN
OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
NORTHWEST BLUE MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL
OREGON, LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY,
WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON,
NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN
DAY BASIN, AND OCHOCO-JOHN DAY HIGHLANDS. HIGHER WINDS WITH GUSTS TO
100 MPH ARE POSSIBLE ON HIGH RIDGES. SHEEP RIDGE IN WALLOWA COUNTY
REPORTED 64 MPH WITH GUSTS TO 111 MPH AT 1100. HIGH WIND WARNINGS OR
WIND ADVISORIES HAVE BEEN POSTED FOR THESE AREAS. PLEASE SEE
PRODUCT PDXNPWPDT FOR MORE DETAILS. WINDS AND PRECIPITATION WILL
DECREASE ACROSS THE REGION OVERNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THE NEXT WEATHER SYSTEM TO AFFECT THE AREA WILL MOVE ACROSS THE
REGION ON WEDNESDAY FOR ANOTHER CHANCE OF RAIN. UNSETTLED WEATHER
WILL THEN CONTINUE THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY FOR WINDS TODAY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.In the hours before
Local storm report, Nov 12, 2:56 PM PST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
256 PM PST MON NOV 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM NON-TSTM WND GST 12 W HEPPNER 45.35N 119.80W
11/12/2007 M67.00 MPH MORROW OR TRAINED SPOTTER
&&
JASLocal storm report, Nov 12, 4:45 PM PST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
445 PM PST MON NOV 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM NON-TSTM WND GST WALLA WALLA 46.07N 118.34W
11/12/2007 M66.00 MPH WALLA WALLA WA ASOS
SOUTH WINDS SUSTAINED AT 47 MPH WITH A PEAK GUST OF 66
MPH BETWEEN 217 PM AND 233 PM.
0430 PM NON-TSTM WND DMG SE COVE 45.30N 117.81W
11/12/2007 UNION OR TRAINED SPOTTER
WINDS CAUSED A LARGE TREE TO FALL ON A TRUCK AND METAL
ROOFING REMOVED FROM A CHURCH.
&&
MJOHNSONLocal storm report, Nov 12, 5:30 PM PST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
530 PM PST MON NOV 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND DMG 13 E MITCHELL 44.57N 119.89W
11/12/2007 WHEELER OR TRAINED SPOTTER
STRONG WINDS FROM MORNING THROUGH MID AFTERNOON CAUSED A
LOT OF DOWN TREES AT A RANCH ALONG THE FOOTHILLS OF THE
OCHOCO MOUNTAINS. STRONGEST WINDS WERE OBSERVED BETWEEN 9
AM TO 10 AM. WINDS ALMOST FLIPPED A TRUCK. ELEVATION
AROUND 4000 FEET.
&&
MJOHNSONNearby
Wind Advisories in Washington, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.